NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Wednesday, September 2, 2015
Bleeding and Clotting Disorders
Why is blood getting thicker?
i had multipul clots l/lung r/lung femoral from knee to groin.1/12/09. taking coumadin started w 5mg then 4mg (numbers 3.6/3.2/3.0/)blood stable for three weeks then getting thicker went to 5mg (2.6)next week(1.6)next week (1.0) now on 6mg ques:why is blood getting thicker. not eating greens hpoe you can help.
A lot of things can affect the INR or the effect of the warfarin on patients, including diet, medications, and certain genetic markers that some patients have that make them more or less sensitive to the effects of warfarin. Because there are so many factors, many times it is difficult to pinpoint the exact cause. That is why you need frequent, routine monitoring of the INR for safety and efficacy reasons.
Spero R Cataland, MD
Associate Professor of Clinical Internal Medicine
College of Medicine
The Ohio State University